Hi, I'm Susan and I'm new to the world of Lupus. I'm quickly learning that this is a very serious disease as I've been hospitalized twice in the past month for things I would've never believed I could possibly have. First it was blood clots in the lung and this time for fungus (like thrush) that's coating my esophigus causing breathing difficulties and chest pain. Apparently the Prednisone starts it and the Lupus makes it thrive. I've only known about the Lupus for about three months but have been seeing doctors for Fibromyalgia for years. The Lupus explains so many of the strange problems I've had over the years. I'm still trying to get my head around it. First it was the butterfly rash and my ana numbers and now my numbers are normal but everything else is going crazy. It seems like half the time someone thinks I have it and then half the time I may not. I know I have it. I can check off about 9 of the 11 symptoms and my primary doctor has no doubt that I have it. It's so strange. I've fought Fibro for so long I was ready to just deal with it, get back to work and go on with my life. After working for a week, the butterfly rash broke out and before long all my joints were on fire and the fatigue literally was dragging me down. My rheum doc put me on Prednisone and I felt like someone poured life back into me. Unfortunately, as I decreased the dose, my energy decreased. Now, three months later the side effects of the 20mg of Prednisone is giving me really bad side effects so I have to cut it down as far as possible. I'm on Plaquil (sorry - whatever the spelling is). I asked my doctor if I should just lay off all of the Lupus meds. He told me that there was the slimmest chance that might work but I stand a much higher chance of renal failure and organ damage. Obviously, I'll be staying on the meds. I'm glad I found this forum. I need to learn more but for some reason I can only ingest the smallest amount of information at a time regarding Lupus. The fibro is horrible enough but to add Lupus, I just feel like it's all too much. It also makes me face my mortality and at 47, I'm not ready for that. Thanks for listening! I'm usually a very up and silly person. I just don't know that I'll be that person in this particular setting. I need one spot I can actually share my fears and vunerability.
Hi and welcome to WHL! We are so glad that you found us. You have found the place that you are looking for. We do understand! Many of us (myself included) are going through the same merry-go-round with the doctors. We know our bodies better than anyone and it is so frustrating that they don't get it. This is a wonderful place with wonderful people who will be glad to listen to you vent and rant and we will understand completely.
I look forward to getting to know and feel free to stop by chat and see if anyone is here or send me a private message if you need to talk!
"Hey there!", Susan, and another "welcome!" to you. Be sure and browse all the different areas, and get into those sticky posts. They're full of info. I have to re-read things several times anymore to just be able to retain info past the five minute mark... lolol - that very well could be lupus doing that. Sort of a "brain fog" feeling? Like your skull is too small for the grey matter, and that there's sort-of a numb feeling up the back of your neck and over your scalp? Can't concentrate?
Keep after your doc(s). It's very possible to live a nearly-normal life, just that you may have to make some lifestyle changes. It ain't easy, by any stretch, but the folks here can help you along. This is a great bunch of folks. We'll be praying for you.
Welcome home... home is where you can be yourself, and this is the perfect place to say how you feel. Here you don't have to hide your true feelings. We all are facing similar giants and together we find our stregnth. i am like you, in that I love prednisone... I feel best when on a higher dose. Then I feel like I can make it. But they say the side effects are too risky to stay on that dosage. I take plaqunil also. It took a while for it to take effect but since it has I do believe it helps. I aslo take Imuran, it is an anti rejection medication for kidney patients. Somehow it helps lupus. There are others that take other meds but hopefully your doctor will find the combination that will help you. I'm a bit older than you 51 and sometimes it feels like I am 101. I'm thankful for the good days do the best I can on the bad days and look forward to a brighter day!
Do come back regularly. When you are down, we'll help you up and when you are up, you can help some of us who are down. Its bad that we have Lupus but you will find support and understanding here... so welcome home... Billie
Welcome to our family. You have come to the right place to be amongst people who understand what you are dealing with and who can give you insight into how to manage your illness. It is very wise of you to do all that you can to learn as much as you can. We are here to help. Once again....welcome!
Peace and Blessings